Alert archive / Idaho / Frost Advisories in 2021
Frost Advisory 6, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at May 26, 2021, 10:25 AM MDT for 8 counties in Idaho. It took effect at May 27, 2021, 3:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2021, 10:25 AM MDT (16:25 UTC)
- In effect from
- May 27, 2021, 3:00 AM MDT
- Expired
- May 27, 2021, 8:18 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 4.4 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292 WWUS75 KPIH 261625 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1025 AM MDT Wed May 26 2021 IDZ054-270300- /O.NEW.KPIH.LW.Y.0018.210526T1625Z-210527T0300Z/ /O.NEW.KPIH.FR.Y.0006.210527T0900Z-210527T1500Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1025 AM MDT Wed May 26 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... * WHAT...For the Lake Wind Advisory, southwest winds of 20 to 25 mph across American Falls Reservoir with gusts up to 35 mph. For the Frost Advisory, areas with temperatures falling to as low as 34 degrees which may result in frost formation. * WHERE...For the Lake Wind Advisory, American Falls Reservoir. For the Frost Advisory, low lying areas along and north of the Snake river. * WHEN...For the Lake Wind Advisory, until 9 PM MDT this evening. For the Frost Advisory, from 3 AM to 9 AM MDT Thursday. * IMPACTS...Strong winds today will create rough chop on area lakes which may create hazardous boating conditions, especially for small watercraft. Frost may damage or kill sensitive vegetation if left outside uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn or swamp small watercraft. Take steps now to protect tender plants from the cold. && $$ IDZ052-053-270300- /O.NEW.KPIH.FR.Y.0006.210527T0900Z-210527T1500Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 1025 AM MDT Wed May 26 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... * WHAT...Temperatures as low as 37 will result in frost formation. * WHERE...Upper Snake River Plain and Deserts, including Idaho Falls, Rexburg, St. Anthony, Mud Lake, and Arco. * WHEN...From 3 AM to 9 AM MDT Thursday. * IMPACTS...Frost may damage or kill sensitive vegetation if left outside uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
400 WWUS75 KPIH 270057 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 657 PM MDT Wed May 26 2021 IDZ054-271100- /O.CAN.KPIH.LW.Y.0018.000000T0000Z-210527T0300Z/ /O.CON.KPIH.FR.Y.0006.210527T0900Z-210527T1500Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 657 PM MDT Wed May 26 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM THURSDAY... ...LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR THIS EVENING IS CANCELLED... * WHAT...Areas with temperatures falling to as low as 34 degrees which may result in frost formation. * WHERE...Low-lying areas along and north of the Snake River. * WHEN...From 3 AM to 9 AM Thursday. * IMPACTS...Frost may damage or kill sensitive vegetation if left outside uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ IDZ052-053-271100- /O.CON.KPIH.FR.Y.0006.210527T0900Z-210527T1500Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 657 PM MDT Wed May 26 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM THURSDAY... * WHAT...Temperatures as low as 36 may result in frost formation. * WHERE...Upper Snake River Plain and Deserts, including Idaho Falls, Rexburg, St. Anthony, Mud Lake, and Arco. * WHEN...From 3 AM to 9 AM Thursday. * IMPACTS...Frost may damage or kill sensitive vegetation if left outside uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
342 WWUS75 KPIH 271122 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 522 AM MDT Thu May 27 2021 IDZ052>054-271500- /O.CON.KPIH.FR.Y.0006.000000T0000Z-210527T1500Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 522 AM MDT Thu May 27 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Temperatures in the low to mid 30s may result in frost formation. * WHERE...Mud Lake, INL, Craters of the Moon, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall. * WHEN...Through 9 AM Thursday. * IMPACTS...Frost may damage or kill sensitive vegetation if left outside uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
175 WWUS75 KPIH 271418 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 818 AM MDT Thu May 27 2021 IDZ052>054-271530- /O.CAN.KPIH.FR.Y.0006.000000T0000Z-210527T1500Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 818 AM MDT Thu May 27 2021 ...FROST ADVISORY IS CANCELLED... Temperatures have begun to warm into the upper 30s and lower 40s this morning and thus the Frost Advisory has been cancelled for the remainder of the morning. Observations indicated that minimum temperatures dipped to 33 to 35 degrees across a generous swath from Arco southeast to Springfield. Interestingly and surprisingly, lows remained in the upper 30s to around 40 degrees from Rexburg and St Anthony northwest to Mud Lake and Monteview. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at May 26, 2:54 AM MDT, 7 hours 31 minutes earlier.
Area forecast discussion, May 26, 2:54 AM MDT, 7 hours 31 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Pocatello ID 254 AM MDT Wed May 26 2021 .SHORT TERM...Today through Friday. A low will move across Idaho into Montana today. This will keep showers and some thunderstorms going across our part of the state. For early on, the best chance along and east of the I-15 corridor...as well as portions of the central mountains. Across the central mountains, a mix of rain and snow is forecast early on, with light amounts are possible above 8000ft. For this afternoon and evening, it appears a convergence band develops across the Upper Plain into the eastern highlands. While no severe storms are expected, like yesterday some could produce wind over 40mph, small hail and locally heavy rainfall. Outside of storm area todays, gusty winds develop with some decent mixing expected. Winds of 15-25mph and higher gusts develop across most of the Snake Plain south toward the Utah border, and east across the Teton Valley and southeast highlands. We are borderline on a LAKE WIND ADVISORY for American Falls Reservoir, so we will leave that be for now. For tonight as we clear off, it gets chilly across portions of eastern Idaho. We are pushing frost conditions across most of the Upper Plain except for around Idaho Falls. We might just enough wind to keep more widespread issues at bay. The day shift will make the final call on if we need a FROST ADVISORY. Otherwise high pressure builds briefly tomorrow, but another low is already cranking east along the U.S./Canada border Thursday night and Friday. We should be dry, although a few showers or storms are possible from Stanley toward Challis, and across Island Park. This low looks to bring a lot of wind Friday. Our forecast is likely a bit on the low side, but we certainly should hit LAKE WIND ADVISORY levels at the very least. Temperatures are making some wild swings due to vast change in sky conditions and passing cold fronts, on the order of 10 degrees or more daily in some locations. Keyes .LONG TERM...Saturday through next Wednesday. At the start of the forecast period, models depict a shortwave trough that will move well north of the area across the Panhandle into northern Montana. Most of the precip will be well north of the area but could see a few very isolated showers, maybe a thunderstorm, around Island Park and Driggs. This feature continues to move away on Saturday allowing for a very pleasant start to the Memorial Day weekend with seasonable temperatures, more sun than clouds and no precipitation expected. On Sunday, models show the potential for some low/mid level moisture to sneak into the eastern highlands which could trigger a few showers and storms but the rest of the area should remain dry. This moisture could linger into Monday but PoP coverage would be even less than the day before. Upper-level ridge starts to build over the area on Monday and this looks to continue into mid- week with temperatures looking to climb well above normal. Wouldn't be surprised to see a few spots hit 90 for the first time this year by the time we get into Wednesday and beyond. Presence of high pressure will keep rain chances near 0 as well from Tuesday and beyond. McKaughan && .AVIATION...Mainly VFR conditions expected through the period. Upper-level shortwave that brought the clouds and rain Tuesday is beginning to move away from the region. In its wake, winds will become gusty after daybreak especially at KBYI, KIDA and KPIH. During the late morning and early afternoon, could see a few very isolated SHRA/TSTM lingering in the vicinity of KIDA and KDIJ. Confidence in this isn't very high, but will continue VCTS wording to account for the threat. By late afternoon, the area should be free of any precipitation with gusty winds being the only concern to aviation interests. McKaughan && .FIRE WEATHER...We are watching yet another low moving across central and eastern Idaho today. Showers with a few thunderstorms are likely along and east of I-15 as well as the central mountains. In fact, across the central mountains some areas could see 1-4 inches of snow above 7500ft. This would be mainly 475 and 476. The best chance of seeing any storms is across portions of Zones 410, 411 and 413. A few may pop up also across Lemhi County. Winds gusts over 40mph are possible, along with brief heavy rain and very small hail Outside of those areas, gusty winds develop with gusts of 25-35mph across much of the Snake Plain, Magic Valley, and the mountains toward the Utah border. Thursday is mostly dry, but another storm quickly pushes across the region. A few showers or storms are possible later tomorrow and Friday across Zone 475 and also around Island Park for the most part. It will be another breezy day with stronger winds potentially happening. Heading into the holiday weekend, we will see another weak low passing through the state and eventually form a stronger low east of the Divide into the Plains. As this storm cranks up and digs in, high pressure builds over our area as we get toward midweek. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:11 PM MDT | Special Weather Statement | PIH | Fremont | 49 min |
| May 25, 6:16 PM MDT | Special Weather Statement | PIH | Minidoka | 29 min |
| May 25, 7:00 PM MDT | Special Weather Statement | PIH | Power | 30 min |
| May 25, 7:19 PM MDT | Special Weather Statement | PIH | Clark, Jefferson | 56 min |
| May 25, 8:13 PM MDT | Special Weather Statement | PIH | Clark, Fremont, Jefferson | 62 min |
| May 25, 9:02 PM MDT | Special Weather Statement | PIH | Butte | 58 min |
| May 26, 10:25 AM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 9 hr |
| May 26, 12:08 PM MDT | Special Weather Statement | PIH | Clark, Fremont | 82 min |
| May 26, 1:57 PM MDT | Special Weather Statement | PIH | Fremont | 63 min |
| May 26, 3:01 PM MDT | Special Weather Statement | PIH | Fremont | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.